Mathematical Model of Drug-Sensitive and Drug-Resistance Malaria Competition With Antimalaria Therapy
Adugna Gadisa Geleta,
Temesgen Duressa Keno and
Chernet Tuge Deressa
International Journal of Mathematics and Mathematical Sciences, 2026, vol. 2026, 1-23
Abstract:
The interplay between drug-sensitive and drug-resistant malaria parasites within a host is a complex phenomenon that significantly impacts antimalarial treatment effectiveness and the evolution of resistance. This study analyzes the dynamical behavior of a within-host malaria model incorporating maturation delay τ˜m, immune activation delay τ˜i, and competitive interactions between drug-sensitive and drug-resistant infected red blood cells. Using the next-generation matrix method, we compute the basic reproduction number R0. The qualitative analysis reveals that the disease-free equilibrium is asymptotically stable for any delay τ˜m≥0 whenever R0 1. Conditions for uniform persistence of both strains are established under the Hale–Waltman framework, showing that coexistence occurs when each strain can invade the other’s boundary equilibrium. A Hopf bifurcation analysis with respect to the immune delay yields a first Lyapunov coefficient μ2≈−0.2223, confirming a supercritical transition to stable limit cycles, providing a mechanistic hypothesis for chronic oscillatory infections. Sobol sensitivity analysis identifies sensitive-strain drug efficacy ϵs and resistant-strain death rate δyr as the most influential parameters, suggesting that combined therapy targeting both strains may be more effective than monotherapy for maintaining R0
Date: 2026
References: Add references at CitEc
Citations:
Downloads: (external link)
http://downloads.hindawi.com/journals/ijmms/2026/5295848.pdf (application/pdf)
http://downloads.hindawi.com/journals/ijmms/2026/5295848.xml (application/xml)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:hin:jijmms:5295848
DOI: 10.1155/ijmm/5295848
Access Statistics for this article
More articles in International Journal of Mathematics and Mathematical Sciences from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().